You are here:

Pharmacology/Can't ejaculate with antidepressants


hello, I just recently was prescribed tera venlafaxine xr 75 mg to help moderate my mood swings and in a month they are going to boost my dose to 150.  I'm only a couple days into this, and have noticed my sleep pattern is broken, but I can deal with that.  What I have an issue with is the fact that I can't orgasm, or if I do it takes a VERY long time.  Normally I last a long time, but this is crazy.  I know this is a side effect of the pills, but was wondering if this goes away after taking the pill for a while or is it a permanent side effect while taking the pills?

If it is going to go away as your body becomes accustomed to the medication it will happen in the first month.  If this is still bothering you at the end of the first month you will want to discuss a change with your doctor.

Hope that helps.



All Answers

Ask Experts


Dr. Joshua Cappuccilli


I can answer most questions involving medication use, side effects, adverse effects, interactions and how drugs relate to specific disease states. No one can answer all questions; I will respond as such if I cannot provide an answer. I will provide resources / references for the information that I use to formulate the answer given.


I am a Doctor of Pharmacy currently practicing in Florida in a retail pharmacy.

California Phamacist Association American Pharmacy Assocaition

BA University of South Florida PharmD University of Florida APhA Medication Therapy Management certification

©2016 All rights reserved.